Alert archive / Louisiana / Hurricane Warnings in 2008
Hurricane Warning 1, NWS New Orleans, LA
NWS New Orleans, LA issued this hurricane warning at Aug 31, 2008, 5:32 AM CDT. It was in force for 42 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 31, 2008, 5:32 AM CDT (10:32 UTC)
- Expired
- Sep 1, 2008, 11:11 PM CDT
- In force
- 42 hr
- Issued by
- NWS New Orleans, LA
What forecasters said that day
The local office's own words before this hurricane warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this hurricane warning went out at Aug 31, 5:28 AM CDT, 4 minutes earlier.
Area forecast discussion, Aug 31, 5:28 AM CDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
528 AM CDT SUN AUG 31 2008
.SHORT TERM...
HURRICANE GUSTAV HAS WEAKENED TO CATEGORY THREE OVER THE LAST FEW
HOURS DESPITE MOVING INTO THE VERY WARM LOOP CURRENT. DESPITE
THIS...THE OFFICIAL FORECAST STILL CALLS FOR GUSTAV TO REGAIN
STRENGTH TO A CATEGORY FOUR LATER TODAY...AND MAKE LANDFALL AS
EITHER A DANGEROUS HIGH END CATEGORY THREE OR LOW END CATEGORY
FOUR HURRICANE IN THE VICINITY OF TERREBONNE BAY MONDAY AFTERNOON.
THIS WILL CAUSE SERIOUS STORM SURGE FLOODING AS HIGH AS 18 TO 25
FEET ALONG AND JUST EAST OF THE CENTER WITH LESSER EXPECTED
AMOUNTS TO THE EAST OVER THE MISSISSIPPI COAST. T
SOME DEVIATIONS IN THE PATH...STRENGTH...AND SPEED ARE STILL
POSSIBLE...AND BECAUSE HURRICANE CONDITIONS ARE EXPECTED IN ABOUT
24 HOURS OR LESS...A HURRICANE WARNING IS NOW IN EFFECT FOR THE
ENTIRE COAST AND PARISHES SURROUNDING LAKES PONTCHARTRAIN AND
MAUREPAS. A HURRICANE WIND WATCH HAS BEEN ISSUED FOR THE INLAND
SOUTHEAST LOUISIANA PARISHES AND SOUTH MISSISSIPPI COUNTIES FOR
THE POSSIBILITY OF HURRICANE FORCE WINDS WITHIN 36 HOURS. VERY
HEAVY...TROPICAL DOWNPOURS IN RAIN BANDS WILL PRODUCE RAINFALL
AMOUNTS OF 6 TO 12 INCHES WITH ISOLATED AMOUNTS OF 15 TO 20 INCHES
POSSIBLE. BECAUSE OF THIS...A FLASH FLOOD WATCH IS IN EFFECT
STARTING EARLY MONDAY MORNING AND CONTINUING INTO TUESDAY.
.LONG TERM...
WIND AND HIGH TIDE CONDITIONS WILL IMPROVE AS HURRICANE GUSTAV
MOVES INLAND AND WEAKENS...HOWEVER...CONTINUED HEAVY RAIN BANDS
MAY CONTINUE TO AFFECT THE FORECAST AREA AT LEAST THROUGH
WEDNESDAY DEPENDING ON THE SPEED OF MOVEMENT OF GUSTAV THROUGH
WESTERN LOUISIANA. A RETURN TO MORE TYPICAL LATE SUMMER WEATHER
SHOULD RETURN THURSDAY THROUGH SATURDAY.
&&
.AVIATION...
HURRICANE GUSTAV WILL BE THE MAIN IMPACT TO ALL OF THE TERMINALS
THROUGH TOMORROW. INCREASING WINDS AND SEVERAL BANDS OF CONVECTION
WILL DEVELOP ACROSS SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI
THROUGHOUT THE DAY AND INTO TONIGHT.
.MARINE...
HURRICANE GUSTAV WILL BE THE MAIN IMPACT THROUGH WEDNESDAY FOR THE
COASTAL WATERS. INCREASING WINDS AND SEAS CAN BE EXPECTED
THROUGHOUT TODAY AND INTO TONIGHT...WITH HURRICANE CONDITIONS
EXPECTED BY TOMORROW MORNING. GUSTAV SHOULD CLEAR THE COASTAL
WATERS BY TUESDAY AFTERNOON. THE REMAINS OF GUSTAV WILL THEN STALL
OVER EASTERN TEXAS...WHICH WILL KEEP WINDS AND SEAS UP THROUGH THE
MIDDLE OF THE WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 89 74 82 74 / 40 40 100 100
BTR 90 75 82 75 / 40 40 100 100
MSY 89 79 82 77 / 50 70 100 100
GPT 89 75 83 78 / 50 70 100 100
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...HURRICANE WARNING FOR LAZ038-040-049-050-056>070.
FLASH FLOOD WATCH FROM MONDAY MORNING THROUGH TUESDAY EVENING
FOR LAZ034>040-046>050-056>070.
HURRICANE WIND WATCH FROM MONDAY MORNING THROUGH TUESDAY
AFTERNOON FOR LAZ034>037-039-046>048.
GM...HURRICANE WARNING FOR GMZ530-550-555-570-575.
MS...HURRICANE WARNING FOR MSZ080>082.
FLASH FLOOD WATCH FROM MONDAY MORNING THROUGH TUESDAY EVENING
FOR MSZ068>071-077-080>082.
HURRICANE WIND WATCH FROM MONDAY MORNING THROUGH TUESDAY
AFTERNOON FOR MSZ068>071-077.
GM...HURRICANE WARNING FOR GMZ550-555-570-575.
&&
22Hazardous weather outlook, Aug 30, 10:50 PM CDT, 6 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1050 PM CDT SAT AUG 30 2008 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-311100- LAKE PONTCHARTRAIN AND LAKE MAUREPAS- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY- IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON- ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE- ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1050 PM CDT SAT AUG 30 2008 ...HURRICANE WATCH IS IN EFFECT FOR COASTAL MISSISSIPPI AND MUCH OF SOUTHEAST LOUISIANA THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE...BUT NO SEVERE STORMS ARE ANTICIPATED. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MAJOR HURRICANE GUSTAV IS EXPECTED TO MAKE LANDFALL SOMEWHERE ALONG THE LOUISIANA COAST MONDAY. TROPICAL STORM FORCE WINDS AND WAVE CONDITIONS MAY ONSET AROUND MIDNIGHT SUNDAY NIGHT AND EARLY MONDAY MORNING ALONG THE COAST WITH TROPICAL STORM FORCE WINDS SPREADING INLAND DURING THE DAY MONDAY. HURRICANE CONDITIONS MAY ONSET DURING THE EARLY TO MID MORNING HOURS MONDAY ALONG PORTIONS OF THE COAST AND SPREAD INLAND THROUGH MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... OZONE AMATEUR RADIO OPERATIONS WILL BE ACTIVATED SUNDAY NIGHT OR MONDAY MORNING AND CONTINUE UNTIL IMPACTS DIMINISH. MOST PRE-STORM EMERGENCY OPERATIONS ACTIONS ARE CURRENTLY UNDERWAY OR SHOULD BE BROUGHT TO COMPLETION BY SUNDAY EVENING. SPOTTERS ARE URGED TO FOLLOW LOCAL DIRECTIONS AND GUIDELINES FROM YOUR PARISH AND COUNTY OFFICIALS REGARDING EVACUATIONS.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 4:48 AM CDT | Special Marine Warning | LIX | 57 min | |
| Aug 31, 5:32 AM CDT | Inland Hurricane Watch | LIX | East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Helena, Washington and 2 more | 5 hr |
| Aug 31, 5:32 AM CDT | Hurricane Warning | LIX | Assumption, Saint Bernard, Saint James, Saint John the Baptist | 42 hr |
| Aug 31, 5:51 AM CDT | Flash Flood Watch | LIX | Assumption, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Bernard and 6 more | 3 days |
| Aug 31, 10:42 AM CDT | Inland Hurricane Warning | LIX | East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Helena, Washington and 2 more | 36 hr |
| Aug 31, 2:32 PM CDT | River Flood Warning | LIX | St. Mary | 20 hr |
| Aug 31, 2:36 PM CDT | River Flood Warning | LIX | Ascension, Livingston | 52 hr |
| Aug 31, 4:47 PM CDT | Inland Tropical Storm Warning | LIX | Washington | 30 hr |
| Aug 31, 6:53 PM CDT | Tornado Warning | LIX | Jefferson, Lafourche, Plaquemines, Saint Bernard, Saint Charles | 52 min |
Nearby
Hurricane Warnings in Louisiana, 2008Every hurricane warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.